Apixaban concerns

Diagnosed 2 weeks ago with AF and started Apixaban a week ago. Two days later noticed blood in urine and had lower stomach pain ( have got a couple of tiny kidney stones which are annually checked). GP said to stop Apixaban and sent off urine sample to check if I had UTI and meantime put me on antibiotic for 7 days. Blood in urine stopped after 2 days. Am in bit of a state of confusion-has anyone else had blood in urine issues whilst on Apixaban. Also fingers and toes bit tingly- is this 'normal' with AF?

3 Replies

oldestnewest
  • Anticoagulants like Apixaban mean that the blood takes longer to clot than normal. It is not thinned as such, just does not clot so easily. If you have any weakness which may cause bleeding then this will take longer to stop. I guess kidney stones may be irritating the situation.

    I would not say the tingling is normal to be honest so best discuss with your doctor as soon as convenient as it may all be tied in. Urinary infections as notorious for causing collateral damage.

    Don't forget to go to AF Association website and read all you can about AF to help you understand this condition.

  • Since starting apixaban I have tingling in my right arm and fingers, although that has calmed down never had any other problems taking apixaban

  • I had blood in urine this summer, and later blood in stools. The first time it was a urinary infection (I had no symptoms except frequent loo visits) and after a couple of days of antibiotics was totally clear. Was checked out for the blood in stools which they think may have come from an 'inflammatory' polyp which is harmless. The consultant told me that being on warfarin (and this could well be the case for NOACs too) can lead to earlier diagnosis of a number of conditions which first manifest themselves in some show of blood. I panicked at the time, but all was well!

You may also like...